Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 384, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 9:43 PM CDT for McPherson County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 9:43 PM CDT (02:43 UTC)
- Expired
- Aug 3, 2005, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County McPherson County, NE
The radar
The North Platte radar (KLNX), 51 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040243 SVRLBF NEC117-040315- /O.NEW.KLBF.SV.W.0384.050804T0243Z-050804T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 943 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 1015 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TRYON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RINGGOLD BY 955 PM CDT LAT...LON 4170 10108 4142 10108 4143 10075 4170 10075 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 040300 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM CDT WED AUG 3 2005 NEC117-040315- /O.CON.KLBF.SV.W.0384.000000T0000Z-050804T0315Z/ MCPHERSON NE- 1000 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR EASTERN MCPHERSON COUNTY... AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR RINGGOLD...OR ABOUT 9 MILES SOUTHEAST OF TRYON...MOVING EAST AT 30 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4170 10108 4142 10108 4143 10075 4170 10075 $$ BUTTLER
000 WWUS53 KLBF 040311 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 PM CDT WED AUG 3 2005 NEC117-040321- /O.EXP.KLBF.SV.W.0384.000000T0000Z-050804T0315Z/ MCPHERSON NE- 1011 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY EXPIRES AT 1015 PM CDT... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF EASTERN MCPHERSON COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4170 10108 4142 10108 4143 10075 4170 10075 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED AUG 3 2005 ...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE MAIN CONCERN... .DISCUSSION... PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF. THE MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA. THE FRONT WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT. IT WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT RAIN. THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE DEWPOINTS ARE AROUND 70. THIS IS ALSO THE LOCATION WHERE LAPS SFC CAPES EXCEED 3000 J/KG. THEREFORE HAVE INTRODUCED 60 PERCENT POPS FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE FAR SOUTHWEST. EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE 70S TO AROUND 80. THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF ANY SIGNIFICANT SHOWERS IS MINIMAL. THEREFORE WILL KEEP THE EXTENDED DRY FOR NOW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
Hazardous weather outlook, Aug 3, 3:53 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT WED AUG 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING. BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 3, 8:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM NON-TSTM WND GST BIG SPRINGS 41.06N 102.07W
08/03/2005 50 MPH DEUEL NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED BLOWING DUST ALONG I80 FROM BIG
SPRINGS TO CHAPPELL REDUCING VISIBILITIES AT TIMES TO
NEAR ZERO.
&&
MASEKLocal storm report, Aug 3, 9:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 7 E ERICSON 41.78N 98.54W
08/03/2005 WHEELER NE PUBLIC
PUBLIC REPORTED TREE DOWN NEAR JUNCTION OF HIGHWAY 281
AND HIGHWAY 70.
&&
AODERLocal storm report, Aug 3, 9:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 13 E ARTHUR 41.57N 101.44W
08/03/2005 0.88 INCH ARTHUR NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 19 W TRYON 41.56N 101.31W
08/03/2005 0.88 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 9:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 15 NE BURWELL 41.93N 98.93W
08/03/2005 0.88 INCH GARFIELD NE PUBLIC
&&
AODERLocal storm report, Aug 3, 9:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 8 NE BRADY 41.10N 100.26W
08/03/2005 1.75 INCH LINCOLN NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Aug 3, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Aug 3, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 54 min |
| Aug 3, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 62 min |
| Aug 3, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 3, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 60 min |
| Aug 3, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Aug 3, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Aug 3, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 61 min |
| Aug 3, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 3, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Aug 3, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.